advertisement
Question
Posted by: Michelle | 2010/02/01

Recovering from addiction

I was addicted to painkillers and got help by going to rehab. I am clean now for almost 4 months. I was addicted to stilpane for about 6 years. During the last two years I' ve had very extreme heart pulpitations. Now that I' m clean, its going a bit better, but I still have some side effects like the heart pulpitations. I would like to know if this is normal, and if there is anything that I can do to minimize it.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

If the palpitations don't subside, we recommend that you see your GP as soon as possible.

It's nothing to be alarmed about, but it is best to get a medical opinion.

Whatever you do, do not take any painkillers without advice from your GP, whom by now should be aware of your addiction.

If your GP is aware of your addiction, he or she will be able to advise you accordingly.

You were addicted to painkillers for a long time so you could occasionally expect some mild side-effects, even if you have been off them for over four months.

These side-effects pass ultimately as your body heals and as you strengthen psychologically without the aid of tablets.

Should you have any more queries kindly email nicholas.mcdiarmid@harmonyclinic.co.za

And Michelle, well done. Being clean for over four months is quite an achievement, one day at a time.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Addictions expert forum | 2010/02/01

If the palpitations don't subside, we recommend that you see your GP as soon as possible.

It's nothing to be alarmed about, but it is best to get a medical opinion.

Whatever you do, do not take any painkillers without advice from your GP, whom by now should be aware of your addiction.

If your GP is aware of your addiction, he or she will be able to advise you accordingly.

You were addicted to painkillers for a long time so you could occasionally expect some mild side-effects, even if you have been off them for over four months.

These side-effects pass ultimately as your body heals and as you strengthen psychologically without the aid of tablets.

Should you have any more queries kindly email nicholas.mcdiarmid@harmonyclinic.co.za

And Michelle, well done. Being clean for over four months is quite an achievement, one day at a time.

Reply to Addictions expert forum

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement